Illinois, 2007

Winter Weather in Illinois, December 6, 2007

December 6, 2007 · NWS LSX · 8 events in 8 counties and zones

Snowfall ranging from two to four inches fell across west central Illinois.

Where it happened

Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LSX wrote it up.

Snowfall ranging from two to four inches fell across west central Illinois.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Dec 6, 11:15 AM CST, 45 minutes earlier.

Area forecast discussion, Dec 6, 11:15 AM CST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1115 AM CST THU DEC 6 2007

.DISCUSSION...
WHAT A DIFFERENCE A DAY MAKES...THE MODELS COLLECTIVELY HAVE COME TO
A MORE SOUTHERN AND COLDER SOLUTION FOR THE PRECIPITATION EVENT THIS
AFTERNOON AND TONIGHT. SNOW AND WINTER WEATHER ADVISORIES HAVE
BEEN POSTED.

SHORTWAVE MOVING FROM THE CENTRAL ROCKIES NORTHEAST INTO THE
PLAINS WILL INITIATE STRONG WARM AIR ADVECTION ACROSS THE CENTER
OF THE NATION TODAY AND TONIGHT. A LARGE SHIELD OF PRECIPITATION
WILL MOVE EAST FROM THE PLAINS AND ACROSS THE FORECAST AREA THIS
AFTERNOON AND THIS EVENING. TEMPERATURE PROFILES SUGGEST THAT
LOCATION NORTH OF A MEXICO...MISSOURI TO LITCHFIELD ILLINOIS LINE
WILL SEE ALL SNOW...WITH A SNOW AND SLEET MIX ALONG THE INTERSTATE
70 CORRIDOR...AND A RAIN...SLEET MIX FUTHER SOUTH ACROSS THE
EASTERN OZARKS...SOUTHEAST MISSOURI...AND SOUTHERN ILLINOIS.

USING A 10 TO 1 RATIO FOR SNOWFALL...EXPECT TOTAL SNOW ACCUMULATION
TO BE BETWEEN 2 AND 4 INCHES ACROSS NORTHEAST MISSOURI AND WEST
CENTRAL ILLINOIS...WITH LESSER AMOUNTS FURTHER SOUTH WHERE SLEET AND
RAIN WILL MIX IN WITH THE SNOW.

DONT EXPECT PRECIPITATION TO REACH CENTRAL AND NORTHEAST MISSOURI
UNTIL THE AFTERNOON AND THE ST. LOUIS METRO AREA AND POINTS EAST
WILL PROBABLY HAVE TO WAIT UNTIL LATE THIS AFTERNOON OR EARLY THIS
EVENING BEFORE SATURATION OF THE ATMOSPHER OCCURS.

COLD FRONT MOVES SOUTH ACROSS THE REGION ON FRIDAY AND BECOMES
QUASI-STATIONARY FROM TEXAS THROUGH ARKANSAS TO TENNESSEE RIVER
VALLEY THIS WEEKEND. MEDIUM RANGE GUIDANCE CONTINUES ITS COLDER
TREND AS MODELS LOCK ONTO THE STRENGTH AND DEPTH OF COLD AIR THAT
WILL BE BUILDING SOUTH INTO THE MIDWEST. LOWERED TEMPERATURES TOWARD
LATEST GUIDANCE CONSENSUS...THUS BRINGING THE THREAT OF ICE FURTHER
SOUTH SATURDAY NIGHT/SUNDAY. WILL NEED TO WATCH THIS TREND...AS
SIGNIFICANT AMOUNT OF QPF IS FORECAST TO OCCUR SATURDAY NIGHT AND
SUNDAY...OWING TO THE POSSIBILITY OF ICE ACCUMULATION.

CVKING

&&

.AVIATION...
FOR THE 18Z TAFS...
AREA OF SNOW WAS MOVING ACROSS NORTHWEST AND WEST CENTRAL MO LATE
THIS MORNING. SIGNIFICANT UPWARD VERTICAL MOTION IS FORECAST ACROSS
THE AREA BY LATE AFTERNOON/EARLY EVENING. THE SOUNDING FORECAST FROM
THE NAM SUGGESTS SNOW WILL BEGIN IN COU AREA BY MID AFTERNOON AND
UIN AREA LATE AFTERNOON. MODEL FORECASTS SNOW WILL BEGIN ACROSS THE
ST LOUIS METRO AREA AROUND 00Z. EXPECT THE SNOW WILL BE OVER BY
MIDNIGHT. LIFR CONDITIONS WILL OCCUR IN THE HEAVIER SNOW BANDS.
DONT EXPECT MUCH SLEET AT ANY TAF SITE SINCE THE SOUNDING FORECASTS
ARE BELOW FREEZING.

TPS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...SNOW ADVISORY FROM NOON TODAY TO MIDNIGHT CST TONIGHT FOR
     AUDRAIN-KNOX-LEWIS-LINCOLN-MARION-MONROE-PIKE-RALLS-SHELBY.

     WINTER WEATHER ADVISORY FROM NOON TODAY TO MIDNIGHT CST TONIGHT
     FOR BOONE-CALLAWAY-COLE-FRANKLIN-GASCONADE-MONITEAU-
     MONTGOMERY-OSAGE-WARREN.

     WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO MIDNIGHT CST
     TONIGHT FOR JEFFERSON-ST. CHARLES-ST. LOUIS-ST. LOUIS CITY.

IL...SNOW ADVISORY FROM NOON TODAY TO MIDNIGHT CST TONIGHT FOR ADAMS
     IL-BROWN IL-CALHOUN IL-PIKE IL.

     WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO MIDNIGHT CST
     TONIGHT FOR BOND IL-CLINTON IL-FAYETTE IL-MADISON IL-MARION
     IL-MONROE IL-ST. CLAIR IL-WASHINGTON IL.

     SNOW ADVISORY FROM 6 PM THIS EVENING TO MIDNIGHT CST TONIGHT FOR
     GREENE IL-JERSEY IL-MACOUPIN IL-MONTGOMERY IL.

&&

WFO LSX
Hazardous weather outlook, Dec 6, 3:28 AM CST, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
328 AM CST THU DEC 6 2007

ILZ058>060-095>099-MOZ018-019-026-027-034>036-042-052-071200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-KNOX-LEWIS-SHELBY-MARION-MONROE-RALLS-PIKE-
AUDRAIN-LINCOLN-
328 AM CST THU DEC 6 2007

...SNOW ADVISORY FROM NOON TODAY TO MIDNIGHT CST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
NORTHEAST MISSOURI AS WELL AS WEST CENTRAL ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

SNOW WILL OVERSPREAD THE REGION THIS AFTERNOON AND CONTINUE INTO
THE EVENING. A TOTAL SNOW ACCUMULATION OF 2 TO 5 INCHES IS
EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A NEARLY STATIONARY FRONTAL BOUNDARY WILL SERVE AS THE FOCUS FOR
SEVERAL ROUNDS OF PRECIPITATION THIS WEEKEND AND EARLY NEXT WEEK.
COLDER AIR...NORTH OF THE FRONT...WILL LIKELY LEAD TO A WINTRY MIX
ACROSS PORTIONS OF THE FORECAST AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO RELAY SNOWFALL REPORTS TO THE NATIONAL
WEATHER SERVICE.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

ILZ064-065-069-070-074-100>102-MOZ041-047>051-059>065-071200-
BOND IL-FAYETTE IL-CLINTON IL-MARION IL-WASHINGTON IL-MADISON IL-
ST. CLAIR IL-MONROE IL-BOONE-MONITEAU-COLE-OSAGE-CALLAWAY-
MONTGOMERY-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-ST. LOUIS-
ST. LOUIS CITY-JEFFERSON-
328 AM CST THU DEC 6 2007

...WINTER WEATHER ADVISORY FROM NOON TODAY TO MIDNIGHT CST
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSOURI...EAST CENTRAL MISSOURI AND SOUTH CENTRAL ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

A WINTRY MIX OF SLEET AND SNOW WILL OVERSPREAD THE AREA FROM WEST
TO EAST THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS. A
TOTAL SNOW AND SLEET ACCUMULATION OF 1 TO 3 INCHES IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A NEARLY STATIONARY FRONTAL BOUNDARY WILL SERVE AS THE FOCUS FOR
SEVERAL ROUNDS OF PRECIPITATION THIS WEEKEND AND EARLY NEXT WEEK.
COLDER AIR...NORTH OF THE FRONT...MAY YIELD A WINTRY MIX ACROSS
PORTIONS OF THE FORECAST AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO RELAY SLEET AND SNOWFALL REPORTS TO THE
NATIONAL WEATHER SERVICE.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

ILZ079-MOZ072>075-084-085-099-071200-
RANDOLPH IL-CRAWFORD-WASHINGTON-ST. FRANCOIS-STE. GENEVIEVE-IRON-
MADISON-REYNOLDS-
328 AM CST THU DEC 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ILLINOIS...EAST CENTRAL MISSOURI AND SOUTHEAST MISSOURI.

.DAY ONE...TODAY AND TONIGHT

LIGHT RAIN MAY MIX WITH SLEET AND SNOW LATE THIS AFTERNOON AND
THIS EVENING. LITTLE IF ANY ACCUMULATION IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A NEARLY STATIONARY FRONTAL BOUNDARY WILL SERVE AS THE FOCUS FOR
SEVERAL ROUNDS OF PRECIPITATION THIS WEEKEND AND EARLY NEXT WEEK.
COLDER AIR...NORTH OF THE FRONT...MAY YIELD A WINTRY MIX ACROSS
PORTIONS OF THE FORECAST AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO RELAY SLEET AND SNOW REPORTS TO THE NATIONAL
WEATHER SERVICE.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

CVKING

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

8 winter weather. Local standard time, as filed.

Winter Weather, Adams

When
December 6, 12:00 PM CST to 10:00 PM CST
Where
Adams forecast zone
Reported by
Trained Spotter
Coordinates
39.988, -91.188 (the zone’s center; the record gives no point)

Winter Weather, Brown

When
December 6, 12:00 PM CST to 10:00 PM CST
Where
Brown forecast zone
Reported by
Trained Spotter
Coordinates
39.962, -90.750 (the zone’s center; the record gives no point)

Winter Weather, Calhoun

When
December 6, 12:00 PM CST to 10:00 PM CST
Where
Calhoun forecast zone
Reported by
Trained Spotter
Coordinates
39.169, -90.667 (the zone’s center; the record gives no point)

Winter Weather, Fayette

When
December 6, 12:00 PM CST to 10:00 PM CST
Where
Fayette forecast zone
Reported by
Trained Spotter
Coordinates
39.000, -89.024 (the zone’s center; the record gives no point)

Winter Weather, Greene

When
December 6, 12:00 PM CST to 10:00 PM CST
Where
Greene forecast zone
Reported by
Trained Spotter
Coordinates
39.356, -90.390 (the zone’s center; the record gives no point)

Winter Weather, Jersey

When
December 6, 12:00 PM CST to 10:00 PM CST
Where
Jersey forecast zone
Reported by
Trained Spotter
Coordinates
39.086, -90.357 (the zone’s center; the record gives no point)

Winter Weather, Macoupin

When
December 6, 12:00 PM CST to 10:00 PM CST
Where
Macoupin forecast zone
Reported by
Trained Spotter
Coordinates
39.261, -89.924 (the zone’s center; the record gives no point)

Winter Weather, Montgomery

When
December 6, 12:00 PM CST to 10:00 PM CST
Where
Montgomery forecast zone
Reported by
Trained Spotter
Coordinates
39.231, -89.479 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2007Every state in 2007This day in weather historyWarnings in Illinois, December 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 71233, 71234, 71235, 71237, 71238, 71239, 71240, 71241.